Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Having swollen shoulder, tingling sensation and sharp pain in eye. What is causing this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 212 Questions
I woke up on Tuesday morning and the moment I opened my eyes sharp pain went through my right eye and down to my upper arm , since then I have had tingling and pain on and off in that area, today my coller bone and shoulders a very swollen , it dose not hurt to touch but hurts when I move , my head feels too heavy for my neck and shoulders to hold. What could this be please I'm very worried. XXXXXXX
Posted Wed, 26 Dec 2012 in Bones, Muscles and Joints
Answered by Dr. Stephen Christensen 2 hours later
Hello. I'm Dr. Christensen.
I'm sorry you're not feeling well. It's very difficult to put your symptoms together, and it simply isn't possible to diagnose your condition without an examination. However, your story is worrisome in view of your history of lupus and galactorrhea (unexplained lactation). People with autoimmune disorders and malignancies occasionally develop a condition called superior vena cava syndrome, which is characterized by narrowing or obstruction of the large vein that moves blood from your upper extremities and head to your heart. Superior vena cava syndrome can cause swelling of the face, neck and/or upper extremities, head fullness, shortness of breath, distorted vision, and chest, neck or head pain. Certain malignancies and autoimmune diseases, such as sarcoidosis, lymphoma and bronchogenic carcinoma, are associated with both superior vena cava syndrome and galactorrhea.
Superior vena cava syndrome is a serious condition that warrants immediate medical evaluation. While your symptoms may be due to something relatively innocuous, such as a muscle strain, I suggest you see a physician as soon as possible.
I hope that answers your question. I'll be available if you have additional concerns.
Good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor